Alert archive / Michigan / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 7, 2007, 4:30 AM EST for 9 counties in Michigan. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2007, 4:30 AM EST (09:30 UTC)
- Expired
- Feb 7, 2007, 10:23 AM EST
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Arenac County, MI, Gladwin County, MI, Iosco County, MI, Missaukee County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 72 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 070930 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 430 AM EST WED FEB 7 2007 MIZ029-030-032>036-041-042-071600- /O.NEW.KAPX.WC.Y.0003.070207T0930Z-070207T1600Z/ OSCODA-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...MIO...HARRISVILLE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...OSCODA...GLADWIN... STANDISH 430 AM EST WED FEB 7 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. TEMPERATURES RANGING FROM ZERO TO 10 BELOW ZERO...COMBINED WITH WEST WINDS AROUND 10 MPH...WILL RESULT IN WIND CHILLS THIS MORNING IN THE 15 BELOW TO 25 BELOW ZERO RANGE. TEMPERATURES WILL CLIMB ABOVE ZERO BY LATE MORNING...AND WIND CHILLS WILL ALSO RISE INTO THE ZERO TO 10 BELOW ZERO RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ008-072300- /O.EXT.KAPX.LE.Y.0010.000000T0000Z-070208T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE MARIE 430 AM EST WED FEB 7 2007 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST THURSDAY. SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR THROUGH TONIGHT AND CONTINUE TO TARGET NORTHERN PORTIONS OF CHIPPEWA COUNTY. ADDITIONAL SNOW ACCUMULATIONS FROM TODAY AND TONIGHT ARE EXPECTED TO RANGE FROM 4 TO 10 INCHES BY THURSDAY MORNING. IN ADDITION...GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND FURTHER REDUCE VISIBILITIES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. WHILE TRAVELING... BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS ROAD CONDITIONS. $$ JPB
1 follow-up statement
000 WWUS43 KAPX 071523 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 AM EST WED FEB 7 2007 MIZ029-030-032>036-041-042-071630- /O.CAN.KAPX.WC.Y.0003.000000T0000Z-070207T1600Z/ OSCODA-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...MIO...HARRISVILLE...CADILLAC... LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 1023 AM EST WED FEB 7 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. $$ MIZ008-072300- /O.CON.KAPX.LE.Y.0010.000000T0000Z-070208T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1023 AM EST WED FEB 7 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR THROUGH TONIGHT AND CONTINUE TO TARGET NORTHERN PORTIONS OF CHIPPEWA COUNTY...ESPECIALLY NORTH OF M-28. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 10 INCHES BY THURSDAY MORNING. IN ADDITION...GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. WHILE TRAVELING... BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS ROAD CONDITIONS. $$ JK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 4:00 AM EST, 30 minutes earlier.
Area forecast discussion, Feb 7, 4:00 AM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EST WED FEB 7 2007 .DISCUSSION...COLD PATTERN CONTINUES INTO THE COMING WEEKEND... WITH THE WESTERN GREAT LAKES UNDER THE INFLUENCE OF EASTERN CANADA POLAR VORTEX. THIS FEATURE INITIALLY WEAKENS OVER THE NEXT COUPLE OF DAYS...THEN RE-ORGANIZES FOR THE WEEKEND AS A STRONG SHORT WAVE DROPS DOWN THE EAST SIDE OF HIGH LATITUDE BLOCK ABOVE 70N. STILL SOME INDICATIONS THAT THIS PATTERN WILL BREAK DOWN NEXT WEEK AND TEMPERATURES WILL MODERATE AWAY FROM THE DEEP FREEZE. SHORT WAVE TROUGHS WILL CONTINUE TO ROTATE ACROSS THE AREA FROM THE NORTHWEST OVER THE NEXT TWO DAYS...ONE IS DEPARTING THE WESTERN LAKES THIS MORNING...WITH ANOTHER FORECAST TO ARRIVE TONIGHT AND THEN ANOTHER WAVE FOLLOWING ON ITS HEELS FOR LATER THURSDAY. THE EFFECTS OF THESE SYSTEMS ACTING IN CONCERT WITH THE ONGOING LAKE EFFECT SNOWFALL WILL BE THE MAIN FORECAST ISSUES IN THE NEAR TERM. TODAY...WATER VAPOR IMAGERY THIS MORNING SHOWS A COUPLE FEATURES OF INTEREST. SHORT WAVE TROUGH SLIDING EAST OF THE REGION THIS MORNING...WAS PRETTY MOISTURE STARVED WITH LITTLE CLOUD COVER ASSOCIATED WITH IT. ANOTHER SHORT WAVE TROUGH FARTHER NORTHEAST PASSING SOUTH OF JAMES BAY...TAIL END OF THIS WAVE SWEEPING ACROSS EASTERN LAKE SUPERIOR. THIS FEATURE HAS SOME MOISTURE WITH IT... AND IR/FOG IMAGERY SUGGESTS THIS WAVE HAVING POSITIVE FEEDBACK ON LAKE SUPERIOR SNOW BANDS. LARGE AREA OF MID CLOUD IN THE WAKE OF THIS SHORT WAVE ALSO DROPPING SOUTHEAST TOWARD EASTERN LAKE SUPERIOR. MONTREAL RIVER RADAR SHOWING ONE PROMINENT SNOW BAND CLIPPING WHITEFISH POINT AND EXTENDING SOUTHEAST INTO THE SOO WHERE MODERATE/OCCASIONALLY HEAVY SNOW HAS BEEN ONGOING SINCE LATE EVENING. WEAKER LES BANDS IN PLACE ACROSS NORTHWEST LOWER NORTH OF M-72...WITH CLEAR/PARTLY CLOUDY SKIES FARTHER INLAND ACROSS NORTHEAST LOWER. 00Z APX SOUNDING INVERSION HEIGHT JUST BELOW 800MB WITH AN 850MB TEMPERATURE OF -24C. FORECAST ISSUES FOR TODAY AGAIN WILL FOCUS ON EVOLUTION OF LAKE EFFECT SNOW SHOWERS. OFF LAKE SUPERIOR...INVERSION HEIGHTS DROP A LITTLE IN SUBSIDENCE BEHIND DEPARTING SHORT WAVE TROUGH (TOWARD 850MB)...BUT EXPECT ARRIVAL OF UPSTREAM CLOUD COVER TO OFFSET THIS SOMEWHAT. IR IMAGERY SUGGESTS WINDS MAY VEER A LITTLE MORE NORTHWESTERLY FOR A TIME THIS MORNING...WHICH COMBINED WITH THE INCREASING LOW/MID LEVEL RH SHOULD BRING SNOW SHOWERS A LITTLE FARTHER INLAND. BUT CURRENT THINKING IS THAT BEST ACCUMULATIONS WILL REMAIN IN THE VICINITY OF WHITEFISH BAY...AND DEPENDING ON PERSISTENCE OF BANDS THINK ANOTHER 3-6 INCHES OF SNOW IS QUITE POSSIBLE DURING THE DAY. OFF LAKE MICHIGAN...LES PARAMETERS WILL REMAIN RATHER UNFAVORABLE THROUGH THE DAY. INVERSION HEIGHTS FORECAST TO DROP INTO THE 850-900MB RANGE LATER THIS MORNING...UPSTREAM MOISTURE IMPACTING EASTERN LAKE SUPERIOR WILL REMAIN EAST OF LAKE MICHIGAN. CONTINUED SHORT WESTERLY FETCH AND 850-700MB RH BELOW 50 PERCENT SHOULD RESULT IN A NICE PERSISTENCE ACCUMULATION FORECAST GIVEN WHAT HAS OCCURRED THE PAST TWO DAYS (TWO INCHES OR LESS NORTH OF M-72). WIND CHILL VALUES THIS MORNING ARE LOWEST ALONG M-55 CORRIDOR FROM CAD EASTWARD WHERE CLEARING HAS ALLOWED TEMPERATURES TO DROP INTO THE SINGLE DIGITS BELOW ZERO...RESULTING IN WIND CHILLS AS LOW AS -25F. WIND SPEEDS ARE JUST STRONG ENOUGH TO JUSTIFY A WIND CHILL ADVISORY FOR THIS MORNING GENERALLY SOUTH OF A CAD-APN LINE. TONIGHT...NEXT SHORT WAVE TROUGH IN THE SERIES DROPS IN FROM THE NORTHWEST TONIGHT. CURRENT TRENDS SUGGEST BEST CHANCE FOR SOME SYNOPTIC SNOWFALL WITH THIS FEATURE WILL OCCUR ACROSS EASTERN UPPER/NORTHEAST LOWER...WHICH BY ITSELF LIKELY WOULDNT AMOUNT TO MUCH MORE THAN AN INCH. BUT INCREASING MOISTURE AND RISING INVERSION HEIGHTS IN RESPONSE TO THE SYNOPTIC FORCING WILL IMPROVE LES POTENTIAL. OFF LAKE SUPERIOR...WINDS WILL BE SHIFTING THE BANDS AROUND A BIT...BUT WITH THE INVERSION AGAIN RISING ABOVE 800MB AND DEEP LAYER MOISTURE IN PLACE...MAY BE LOOKING AT ANOTHER 3-5+ INCHES ACROSS WESTERN CHIPPEWA COUNTY. AT THIS POINT WILL EXTEND THE CURRENT CHIPPEWA COUNTY ADVISORY (SCHEDULED TO EXPIRE AT 10Z) OUT ANOTHER 24 HOURS THROUGH TONIGHT. AS FOR LAKE MICHIGAN LES...EXPECT BANDS TO INTENSIFY THIS EVENING AS CBL DEPTH INCREASES ALONG WITH ARRIVAL OF DEEPER SYNOPTIC MOISTURE. FLOW MAY ALSO VEER SUFFICIENTLY NORTHWEST TO ALLOW FOR AN INCREASED EFFECTIVE FETCH WITH TRAJECTORIES OFF LAKE SUPERIOR. CAN ENVISION AN ADVISORY TYPE (3-5 INCH) EVENT ACROSS NORTHWEST LOWER (AREAS FAVORED BY 310-320 FLOW)...BUT WONT TRY TO PIN DOWN DETAILS JUST YET AS THERE ARE SOME GUIDANCE ISSUES TO HAMMER OUT (NAM NOT AS ENTHUSIASTIC WITH THE MOISTURE UNTIL LATE...AND KEEPS WINDS MORE WEST-NORTHWEST). FOR NOW MAX ACCUMULATIONS IN THE NORTHWEST LOWER SNOWBELT OF UP TO 4 INCHES SHOULD SUFFICE...TAPERING TO AN INCH OR LESS ACROSS NORTHEAST LOWER. THURSDAY...ONE SHORT WAVE DEPARTS EARLY...THEN ANOTHER ONE DROPS IN THURSDAY AFTERNOON/EVENING...BRINGING ANOTHER ROUND OF SYNOPTIC/LAKE ENHANCED SNOWFALL. INVERSION HEIGHTS WILL BE BOUNCING UP AND DOWN DURING THE DAY BETWEEN FEATURES...BUT ANOTHER SEVERAL INCHES OF SNOW POSSIBLE IN NORTHWEST FLOW FAVORED AREAS THROUGH THURSDAY NIGHT. FRIDAY THROUGH SUNDAY...IN THE WAKE OF THURSDAY NIGHTS SHORT WAVE PASSAGE...SHORT WAVE RIDGE CROSSES THE STATE. NORTHWESTERLY LOW LEVEL FLOW PERSISTS THOUGH 850MB TEMPERATURES ACTUALLY SOMEWHAT BALMY COMPARED TO THE RECENT PAST (PERHAPS ABOVE -15C). SO SOMETHING OF A LULL IN THE SNOW SHOWER COVERAGE/INTENSITY AND WILL CONFINE CHANCE POPS TO THE TYPICAL SNOWBELT AREAS AND ATTEMPT A DRY FORECAST FARTHER INLAND. ATTENTION THEN TURNS TO ENERGY DIVING SOUTHWARD ACROSS HUDSON BAY...WHICH LOOKS TO SEND ANOTHER SHORT WAVE TROUGH ACROSS THE STATE FRIDAY NIGHT INTO SATURDAY ALONG WITH WHAT SHOULD BE ONE LAST SHOT OF ARCTIC AIR. SO SYNOPTIC SNOWFALL FOLLOWED BY RENEWED LAKE EFFECT SNOW SHOWERS FOR SATURDAY...AND HIGHS BACK INTO THE TEENS AND PERHAPS SOME SINGLE DIGIT READINGS. WILL TREND SATURDAY FORECAST HIGHS AND SATURDAY NIGHT LOWS DOWN A COUPLE OF DEGREES. COLD AIR HANGS ON THROUGH SUNDAY...SOME UNCERTAINTY REGARDING HOW COLD TEMPERATURES WILL BE (SOME MODERATION IN OPERATIONAL GFS) AS WELL AS EVOLUTION OF WIND FIELDS. WILL KEEP THE IDEA OF CONFINING SNOW SHOWER CHANCES FOR SUNDAY TO THE SNOWBELT AREAS FOR THE TIME BEING. && .APX WATCHES/WARNINGS/ADVISORIES...LAKE EFFECT SNOW ADVISORY... THROUGH TONIGHT...MIZ008. WIND CHILL ADVISORY...UNTIL 11 AM...MIZ029-030-032>036-041-042. GALE WARNING...THROUGH TONIGHT...LHZ347. && JPB
Hazardous weather outlook, Feb 6, 4:41 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 441 PM EST TUE FEB 6 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-071100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 441 PM EST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT OCCASIONAL HEAVY SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF CHIPPEWA COUNTY...MAINLY NORTH OF MICHIGAN ROUTE 28. IN ADDITION...GUSTY WINDS WILL PRODUCE BLOWING SNOW AND SHARPLY REDUCED VISIBILITIES. SEE ONGOING ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD TEMPERATURES...LOW WIND CHILLS...AND LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE UPCOMING WEEKEND. ACCUMULATING SNOW WILL BE LIKELY IN THE NORMALLY FAVORED LAKE EFFECT SNOW REGIONS. PERSONS PLANNING TO TRAVEL THIS WEEK SHOULD KEEP ABREAST OF THE LATEST FORECASTS. A FEW GALE FORCE WIND GUSTS ARE POSSIBLE IN THE NEARSHORE WATERS OF NORTHERN LAKE HURON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:06 AM EST | Flood Watch | APX | Benzie | 2 hr |
Nearby
Wind Chill Advisories in Michigan, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.